Carisoprodol (trade names embody Soma, Somadril, Carisoma, Carisoprodol Watson, Listaflex, Somacid, Vanadom) is a muscle relaxant from carbamic acid esters pharmacological group. This medication is indicated along with rest and physical therapy to relieve musculoskeletal ache, skeletal muscle spasms, stiffness, muscle accidents, pressure, sprain, acute back pain, discomfort related to short-term, painful musculoskeletal conditions, and for different medical purposes. It can also be extensively off-label used as leisure drug. Carisoprodol could additionally be prescribed alone for monotherapy or in mixtures with different drugs, similar to psycholeptics.

Clinical presentation </h2

Overdosage of Carisoprodol (Soma) tablets commonly produces CNS depression. Death, coma, respiratory despair, hypotension, seizures, delirium, hallucinations, dystonic reactions, nystagmus, blurred imaginative and prescient, mydriasis, euphoria, muscular incoordination, rigidity, and/or headache have been reported with Soma overdosage. Serotonin syndrome has been reported with carisoprodol intoxication. Many of the carisoprodol overdoses have occurred in the setting of a quantity of drug overdoses (including drugs of abuse, unlawful medicine, and alcohol). The effects of an overdose of this medication and other CNS depressants (e.g., alcohol, benzodiazepines, opioids, tricyclic antidepressants) could be additive even when one of the drugs has been taken in the really helpful dosage. Fatal unintended and non-accidental overdoses of SOMA have been reported alone or together with CNS depressants.

Treatment of overdosage

Basic life assist measures ought to be instituted as dictated by the scientific presentation of the Soma overdose. Vomiting should not be induced because of the danger of CNS and respiratory melancholy, and subsequent aspiration. Circulatory support must be administered with volume infusion and vasopressor agents if wanted. Seizures should be treated with intravenous benzodiazepines and the reoccurrence of seizures may be handled with phenobarbital. In cases of extreme CNS melancholy, airway protective reflexes could additionally be compromised and tracheal intubation must be thought-about for airway safety and respiratory help.

For decontamination in cases of severe toxicity, activated charcoal ought to be considered in a hospital setting in sufferers with giant overdoses who current early and usually are not demonstrating CNS depression and may protect their airway.